NASHVILLE, TN (WSMV) - Betty Pedigo says the anger was unlike anything she or her husband had ever experienced before.
Both suffering from year-round allergies, Pedigo and her husband started taking the allergy medication Singulair.
Pedigo said the drug greatly helped with their allergies, but they also began to feel irritable and angry.
“My husband was angry all the time. And he’s not that type of person. And I said, ‘What are you mad at?’ And he says, ‘I don’t know,’” Pedigo said.
After repeatedly snapping at her husband, Pedigo decided she too would come off the medicine.
Two days later, she had what she describes as a “manic meltdown.”
“I was laying in my bed and saying, ‘Let me die. Let me die. Let me die. And I went off on my husband which is one of the best guys in the world. He’s sitting there looking at me like, are you crazy? And yes, I was. And at that moment, I was as crazy as a lunatic,” Pedigo said.
Pedigo is among others who say they too have experienced anger, sadness or even suicide after taking the medication.
In March 2020, the FDA issued a black-box warning about Singulair and its generic form, warning that serious neuropsychiatric events could occur after taking the medicine.
News4 Investigates reached out to Merck, Singulair’s manufacturer, asking if they felt that the medication was still safe for all people to take, but did not get a response by our deadline.
Pedigo says she wants all users to know to read the fine print carefully on the medicine.
“I felt like after I saw this, people needed to know that the side effect is there. Watch out for it. When it hits, it’s dangerous. It’s dangerous,” Pedigo said.